Alert archive / Minnesota / River Flood Warnings in 2019
River Flood Warning 20, NWS La Crosse, WI
NWS La Crosse, WI issued this river flood warning at Mar 14, 2019, 3:23 PM CDT for Mower County, Minnesota. It took effect at Mar 14, 2019, 4:20 PM CDT. It was in force for 40 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 14, 2019, 3:23 PM CDT (20:23 UTC)
- In effect from
- Mar 14, 2019, 4:20 PM CDT
- Expired
- Mar 16, 2019, 8:00 AM CDT
- In force
- 40 hr
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Mower County, MN
The radar
The La Crosse radar (KARX), 137 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Dobbins Creek near Austin (DOBM5).
- Action stage
- 9 ft
- Minor stage
- 11.5 ft
- Moderate stage
- 14 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05455970, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
764 WGUS43 KARX 142023 FLWARX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service La Crosse WI 323 PM CDT Thu Mar 14 2019 .Snow melt and rainfall runoff are expected to lead to flooding along Dobbins Creek near Austin. Some ice jamming is possible which could lead to rapid fluctuations in river levels. Keep up to date with the latest river forecasts. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you live in a threatened area, be alert for high or rising water, and be ready to move to higher ground if necessary. Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Stay tuned to your favorite source of weather information, including NOAA Weather Radio, for later statements. Additional river and weather information is available at... http://www.weather.gov/lacrosse . && MNC099-150822- /O.NEW.KARX.FL.W.0020.190314T2120Z-190316T1300Z/ /DOBM5.1.ER.190314T2120Z.190315T0200Z.190315T1900Z.NO/ 323 PM CDT Thu Mar 14 2019 The National Weather Service in La Crosse WI has issued a * Flood Warning for The Dobbins Creek at Austin 2NE. * until Saturday morning. * At 2:30 PM Thursday the stage was 10.8 feet. * Flood stage is 11.5 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by today and continue to rise to near 12.7 feet by this evening. The river will fall below flood stage by Friday. && LAT...LON 4366 9297 4368 9296 4373 9287 4374 9277 4369 9279 $$
3 follow-up statements
355 WGUS83 KARX 150227 FLSARX Flood Statement National Weather Service La Crosse WI 927 PM CDT Thu Mar 14 2019 .The combination of snow melt and rainfall will cause minor flooding along the Cedar River and Dobbins Creek. Some ice jamming is possible which could lead to rapid fluctuations in river levels. Keep up to date with the latest river forecasts. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... http://www.weather.gov/lacrosse . && IAC067-151726- /O.EXT.KARX.FL.W.0019.190315T1230Z-190317T1617Z/ /CCYI4.1.ER.190315T1230Z.190316T0000Z.190316T2217Z.NO/ 927 PM CDT Thu Mar 14 2019 The Flood Warning continues for The Cedar River at Charles City. * from Friday morning to Sunday morning...Or until the warning is cancelled. * At 8:30 PM Thursday the stage was 10.6 feet. * Flood stage is 12.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage Friday morning. The river will fall below flood stage Saturday. * Impact...At 12.0 feet...Barricading of streets begins, and the intersection of Riverside and North Illinois Streets may be flooded. Cable pedestrian bridge is closed. && LAT...LON 4321 9286 4321 9273 4301 9255 4293 9255 4304 9273 $$ MNC099-151726- /O.EXT.KARX.FL.W.0020.000000T0000Z-190316T0620Z/ /DOBM5.1.ER.000000T0000Z.190315T0115Z.190315T1220Z.NO/ 927 PM CDT Thu Mar 14 2019 The Flood Warning continues for The Dobbins Creek at Austin 2NE. * until late Friday night...Or until the warning is cancelled. * At 8:30 PM Thursday the stage was 12.7 feet. * Flood stage is 11.5 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to fall...Dropping below flood stage Friday morning. && LAT...LON 4366 9297 4368 9296 4373 9287 4374 9277 4369 9279 $$
482 WGUS83 KARX 150926 FLSARX Flood Statement National Weather Service La Crosse WI 426 AM CDT Fri Mar 15 2019 .!The combination of snow melt and rainfall has caused flooding along portions of the Cedar river, Zumbro River and Dobbins Creek. Some ice jamming is possible which could lead to rapid fluctuations in river levels. Keep up to date with the latest river forecasts. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... http://www.weather.gov/lacrosse . && MNC099-150956- /O.CAN.KARX.FL.W.0022.000000T0000Z-190316T1900Z/ /LANM5.1.ER.190315T0430Z.190315T0500Z.190315T0515Z.NO/ 426 AM CDT Fri Mar 15 2019 The Flood Warning is cancelled for The Cedar River at Lansing. * At 3:30 AM Friday the stage was 17.9 feet. * Flood stage is 18.0 feet. * Fell below flood stage at 12:15 AM Friday. * Forecast...The river will continue to fall to 16.3 feet by Saturday morning. * Impact...At 18.0 feet...Minor lowland flooding begins. $$ MNC099-160025- /O.EXT.KARX.FL.W.0023.000000T0000Z-190316T1630Z/ /ASTM5.1.ER.190315T1612Z.190315T1800Z.190315T2230Z.NO/ 426 AM CDT Fri Mar 15 2019 The Flood Warning continues for The Cedar River at Austin. * until Saturday morning...Or until the warning is cancelled. * At 4:05 AM Friday the stage was 12.3 feet. * Flood stage is 15.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by this morning and continue to rise to near 15.3 feet by today. The river will fall below flood stage by today. * Impact...At 15.0 feet...The city of Austin takes specific actions to warn people and businesses. && LAT...LON 4372 9295 4361 9297 4361 9299 4368 9299 4372 9297 $$ IAC067-160025- /O.EXT.KARX.FL.W.0019.190315T0923Z-190317T1630Z/ /CCYI4.1.ER.190315T0734Z.190316T0600Z.190316T2230Z.NO/ 426 AM CDT Fri Mar 15 2019 The Flood Warning continues for The Cedar River at Charles City. * until Sunday morning...Or until the warning is cancelled. * At 3:30 AM Friday the stage was 12.4 feet. * Flood stage is 12.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 13.9 feet by Saturday morning. The river will fall below flood stage Saturday. * Impact...At 14.0 feet...Bracket Street is closed. && LAT...LON 4321 9286 4321 9273 4301 9255 4293 9255 4304 9273 $$ MNC099-160025- /O.CON.KARX.FL.W.0020.000000T0000Z-190316T0620Z/ /DOBM5.1.ER.000000T0000Z.190315T0115Z.190315T1220Z.NO/ 426 AM CDT Fri Mar 15 2019 The Flood Warning continues for The Dobbins Creek at Austin 2NE. * until late tonight...Or until the warning is cancelled. * At 3:30 AM Friday the stage was 11.6 feet. * Flood stage is 11.5 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 12.0 feet by this morning. The river will fall below flood stage this morning. && LAT...LON 4366 9297 4368 9296 4373 9287 4374 9277 4369 9279 $$ MNC157-160025- /O.CON.KARX.FL.W.0018.000000T0000Z-190317T0316Z/ /ZUMM5.1.ER.190315T0806Z.190315T1800Z.190316T0916Z.NO/ 426 AM CDT Fri Mar 15 2019 The Flood Warning continues for The Zumbro River at Zumbro Falls. * until Saturday evening...Or until the warning is cancelled. * At 3:30 AM Friday the stage was 18.1 feet. * Flood stage is 18.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 19.5 feet by later today. The river will fall below flood stage Saturday morning. * Impact...At 18.0 feet...Minor flooding begins. Water may go over County Road 68 between Zumbro Falls and Hammond. && LAT...LON 4428 9250 4430 9246 4427 9226 4425 9224 4419 9240 $$
193 WGUS83 KARX 151601 FLSARX Flood Statement National Weather Service La Crosse WI 1101 AM CDT Fri Mar 15 2019 .The combination of snow melt and rainfall has caused flooding along portions of the Cedar river and Dobbins Creek. Some ice jamming is possible which could lead to rapid fluctuations in river levels. Keep up to date with the latest river forecasts. Water levels were falling at both the Cedar River at Austin and at Dobbins Creek in Austin. Therefore, the flood warnings have been cancelled along the Cedar River at Austin and at Dobbins Creek in Austin. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... http://www.weather.gov/lacrosse . && MNC099-151631- /O.CAN.KARX.FL.W.0023.000000T0000Z-190316T1630Z/ /ASTM5.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1101 AM CDT Fri Mar 15 2019 The Flood Warning is cancelled for The Cedar River at Austin. * At 7:27 AM Friday the stage was 11.9 feet. * Flood stage is 15.0 feet. * Forecast...The river will crest below flood stage with a value of 14.7 feet today. $$ IAC067-160700- /O.EXT.KARX.FL.W.0019.000000T0000Z-190317T0600Z/ /CCYI4.1.RS.190315T0734Z.190316T0000Z.190316T1200Z.NO/ 1101 AM CDT Fri Mar 15 2019 The Flood Warning continues for The Cedar River at Charles City. * until late Saturday night...Or until the warning is cancelled. * At 10:30 AM Friday the stage was 12.7 feet. * Flood stage is 12.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 13.2 feet by this evening. The river will fall below flood stage Saturday morning. * Impact...At 12.0 feet...Barricading of streets begins, and the intersection of Riverside and North Illinois Streets may be flooded. Cable pedestrian bridge is closed. && LAT...LON 4321 9286 4321 9273 4301 9255 4293 9255 4304 9273 $$ MNC099-151631- /O.CAN.KARX.FL.W.0020.000000T0000Z-190316T0620Z/ /DOBM5.1.RS.000000T0000Z.190315T0115Z.000000T0000Z.NO/ 1101 AM CDT Fri Mar 15 2019 The Flood Warning is cancelled for The Dobbins Creek at Austin 2NE. * At 10:30 AM Friday the stage was 9.7 feet. * Flood stage is 11.5 feet. $$ NMB
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Mar 14, 12:14 PM CDT, 3 hours 9 minutes earlier.
Area forecast discussion, Mar 14, 12:14 PM CDT, 3 hours 9 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
1214 PM CDT Thu Mar 14 2019
.SHORT TERM...(Today through Friday Night)
Issued at 246 AM CDT Thu Mar 14 2019
Water vapor satellite imagery shows a very large/impressive wound up
closed low churning northeast through the Central Plains. Our area
is firmly entrenched in the warm sector/dry slot of the storm
system. Temperatures across the area as of 2 am were relatively mild
in the 40s. This warmth was aiding the melt of the snowpack with
rivers showing some significant responses now. More detail on this
can be found in the hydrology section below. Otherwise, radar was
showing an arch of showers associated with moisture return moving
northeast into northeast IA/southeast MN. Slackening p-
gradient/lighter winds and very moist lower boundary layer was
producing some thick fog across portions of northeast IA and
southeast MN. Dense Fog Advisory for this morning through 10 am this
morning.
The low continues to track northeast into the area by this
afternoon, dragging a cold front through. Will continue to see more
showers develop ahead of this cold front with lift and increasing
moisture transport. RAP showing a corridor of 500-800J/kg of 0-6km
MUCAPE along and ahead of the front, so an isolated thunderstorm or
two cannot be ruled out. Otherwise, cold air advection will kick in
through the afternoon hours after highs top off in the 40s to near
60 over parts of southwest/central WI. Blustery northwest winds then
kick in this evening overnight as the low tracks toward Lake
Superior/Ontario Canada. At this time, looks like winds will stay
below Wind Advisory criteria but will keep an eye on it. In the
meantime, scattered showers will be ongoing under the passing low
with the rain expected to transition over to some light tonight
progresses and deformation forcing increases across southeast MN
into north central WI. Could see up to 1/2 inch of slushy snow
accumulation overnight from this, mainly northwest of a line from
Rochester MN to Medford WI.
Some residual light snow still possible across central WI Friday
morning. Otherwise, a mostly cloudy day in store and cooler with
brisk northwest winds in the 15-25 mph range. Plan on highs in the
30s. Some clearing will take place Friday night as high pressure
slides in from the Northern Plains. Lows Friday night are expected
to bottom out in the teens and 20s.
Will keep Flood Watch going through 7 am Friday due to continued
expected runoff of additional lighter rainfall and melting snowpack.
.LONG TERM...(Saturday through Wednesday)
Issued at 246 AM CDT Thu Mar 14 2019
Looks quiet for Saturday/Saturday night with high pressure overhead
but then a slight chance of snow or rain/snow mix moves in Sunday as
northwest flow aloft brings a trough of low pressure through the
region. This would be mainly northeast of I-94. Look for highs
Saturday in the 30s and in the mid 30s to lower 40s Sunday.
Quiet with warming in store for Monday through Wednesday as mid-
level ridge builds into the Central CONUS. Highs Monday will be in
the mid 30s to mid 40s, warming into the 40s/near 50 by Wednesday.
&&
.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1215 PM CDT Thu Mar 14 2019
Brief period of VFR conditions early this afternoon ahead of a
surface low near the MN/IA border will give way to low stratus and
showers developing this afternoon, mixing with snow by this
evening, with IFR/LIFR ceilings at KRST and MVFR/IFR conditions
at KLSE. A short period of LIFR visibilities is possible late this
afternoon, especially at KRST. Winds will also increase
significantly from the northwest by early evening, with gusts in
the 30-35 kt range possible at times. RA/SN will diminish during
the overnight hours but MVFR ceilings will likely persist into
Friday morning.
&&
.HYDROLOGY...
Issued at 246 AM CDT Thu Mar 14 2019
Flood Watch through 7 AM Friday. Minor to major river flooding is
expected mainly south of Interstate 90 into this weekend. Very
little ice jamming has occurred up to this point.
Rivers are responding to snow melt and precipitation with biggest
river rises noted in the far southern counties, that is
Fayette,Clayton, Grant counties. This will spread northward to I-90
as temperatures climb into the 40s/50s today. This warming will have
its largest effect on runoff into the Kickapoo/Cedar/Turkey/Upper
Iowa river basins.
Would expect water issues away from rivers to start increasing as
well as water is released from the snow -ponding water, water over
roads, mud/rock slides.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...Flood Watch through Friday morning for WIZ017-029-032>034-
041>044-053>055-061.
Dense Fog Advisory until 1 PM CDT this afternoon for WIZ017-029.
MN...Flood Watch through Friday morning for MNZ079-086>088-094>096.
IA...Flood Watch through Friday morning for IAZ008>011-018-019-029-
030.
&&
SHORT TERM...DAS
LONG TERM...DAS
AVIATION...JM
HYDROLOGY...DAS/BaumgardtHazardous weather outlook, Mar 14, 1:12 PM CDT, 2 hours 11 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 112 PM CDT Thu Mar 14 2019 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-151815- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 112 PM CDT Thu Mar 14 2019 This Hazardous Weather Outlook is for portions of southeast Minnesota, northeast Iowa, and southwest into central Wisconsin. .DAY ONE...This Afternoon and Tonight A Flood Watch is in effect through 7 AM Friday. Flooding will continue or develop along a number of tributaries to the Mississippi River through tonight as runoff continues from rainfall and snow melt. Ice jams are also possible. Urban and poor drainage areas will also likely see significant ponding of water. .DAYS TWO THROUGH SEVEN...Friday through Wednesday River flooding is expected to continue Friday and into the weekend. For more detail on river flooding, including river levels and forecasts, please visit weather.gov/lacrosse. .SPOTTER INFORMATION STATEMENT... Rainfall reports or reports of flooding would be appreciated. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled.
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 12:24 AM CDT | Dense Fog Advisory | ARX | Dodge, Fillmore, Mower, Olmsted, Wabasha, Winona | 13 hr |
| Mar 14, 10:35 AM CDT | River Flood Warning | ARX | Wabasha | 68 hr |
Nearby
River Flood Warnings in Minnesota, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.